Texas, 2022Drought in Texas, November 1 to 28, 2022
November 1 to 28, 2022 · NWS FWD · 13 events in 13 counties and zones
Severe drought affected portions of North and Central Texas but improved by the end of the month after beneficial rainfall was received.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought affected portions of North and Central Texas but improved by the end of the month after beneficial rainfall was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 31, 11:46 PM CST, 14 minutes earlier.
Area forecast discussion, Oct 31, 11:46 PM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1246 AM CDT Tue Nov 1 2022
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Through Wednesday/
A progressive upper trough is responsible for the mid/high cloud
deck which presently overspreads the region, as well as the
shield of high-based rain and embedded thunderstorms ongoing in
Central Texas. Moisture content remains highest south of the
forecast area, and much of the current precipitation to our
southwest will begin to erode as it progresses northward and
encounters a very dry column within the lowest 3 km. However,
sufficient top-down moistening beneath the cloud deck should
allow for observable rain at the surface across some of our
Central Texas counties through the morning, with perhaps even a
rumble of thunder or two due to the presence of steep mid-level
lapse rates as high as 7.5 C/km. The highest rain chances will be
during the morning hours with all precipitation exiting the area
during the afternoon. Since most of this precip will be too light
to measure, PoPs will be held on the low side, and only sprinkles
will be shown farther north towards the I-20 corridor. A very dry
column should prevent any rain from I-20 northward, although some
virga may be observed as precipitation evaporates on its journey
to the surface. As other upper trough axis shifts east, so will
any precipitation and cloud cover, leaving clearing skies this
afternoon while highs climb into the 70s.
Mid-level ridging will follow the shortwave's departure heading
into tomorrow. A more favorable southerly fetch of moisture
should allow for a morning stratus intrusion and perhaps some fog
mainly across Central Texas early Wednesday. Fairly quick clearing
should occur after sunrise with some fair weather cumulus present
through the afternoon while highs top out in the mid 70s to near
80.
-Stalley
&&
.LONG TERM... /Issued 149 PM CDT Mon Oct 31 2022/
/Tuesday night through Monday/
Warm, dry weather will dominate North Central Texas through the
bulk of the week, before another substantial rainfall event
impacts the region at week's end. Strong to severe thunderstorms
may be a significant feature of our late week system.
In the wake of Tuesday's fast-moving shortwave trough, ridge
building will commence across the region Wednesday into Thursday.
The combination of subsidence and southerly low level flow will
yield daytime and overnight temperatures several degrees above
normal. Dewpoints will gradually increase as well, leading to
slightly more humid conditions than we've previously experienced.
Apart from some morning stratus across the southern zones, mostly
clear skies should ensue.
A significant evolution in the upper level pattern will begin late
Thursday into Friday, as a very amplified trough deepens and
eventually closes off across the Southern Rockies. Increased
isentropic ascent ahead of this trough should facilitate scattered
showers and thunderstorms across our area during the day Friday,
particularly in areas west of the I-35 corridor. Friday won't be a
total washout, however, as any showers/storms that affect a given
location will be fast-moving and transient.
The main rain event should occur in the overnight period from
Friday evening through daybreak Saturday, as the closed upper low
ejects into the Southern High Plains in conjunction with a strong
Pacific cold front moving eastward through West Texas. One or
more lines of thunderstorms should develop to our west Friday
evening and transit our entire forecast area overnight Friday
night into Saturday morning. Scattered discrete storms, some
potentially strong to severe, may form over North Central Texas
after dark, ahead of the main line(s) of storms.
The regime over our area will be characterized by moderate
amounts of mixed layer CAPE, coupled with increasingly strong low
to mid-level shear. This environment should facilitate strong to
severe thunderstorms overnight Friday/Saturday, any of which could
feature a wind, hail and perhaps even an isolated tornado threat.
In addition to any severe thunderstorm threats, this system will
yield widespread rainfall, thanks to the combination of healthy
synoptic scale lift and high precipitable water values. Rainfall
amounts of 1-2 inches, with isolated 3 inch totals, appear
possible later Friday through Saturday. We are still 4-5 days out
from this event, so it remains difficult to pinpoint the precise
timing, locations and nature of any storm-related impacts. This
system certainly looks vigorous, however, and bears close watching
as the week progresses.
Scattered showers and isolated thunderstorms should end from west
to east across the area during the day Saturday, with gradual
clearing from the west. A broad southwesterly flow regime will
ensue across the region Sunday and Monday, yielding seasonably mild
temperatures and dry conditions as we enter the upcoming work
week.
Bradshaw
&&
.AVIATION... /NEW/
/06z TAFs/
An approaching disturbance is resulting in a broad mid/high cloud
deck across the region with high-based showers and storms
overspreading Central Texas. Drier air over North Texas TAF sites
should prevent precipitation at the D10 airports, but Waco could
experience a couple hours of light rain through the morning hours.
Virga is possible beneath this 10 kft cloud deck as well which
may locally enhance turbulence. In the wake of the upper
disturbance, skies will gradually clear through the afternoon and
evening with VFR and a light southeast wind prevailing. The return
of stronger southerly flow by tomorrow morning should allow for
low stratus to make a return, with reductions to both cigs and vis
possible heading into Wednesday.
-Stalley
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 56 76 56 75 61 / 0 5 0 5 0
Waco 56 77 55 78 61 / 20 10 5 5 0
Paris 51 74 51 73 57 / 0 5 5 5 0
Denton 51 77 51 74 58 / 0 5 0 5 0
McKinney 51 75 51 73 58 / 0 5 0 5 0
Dallas 57 76 56 75 61 / 0 5 0 5 0
Terrell 54 75 53 75 60 / 5 5 5 5 0
Corsicana 57 75 56 76 61 / 5 10 5 5 0
Temple 56 75 55 77 61 / 30 20 5 5 5
Mineral Wells 53 77 53 76 58 / 0 5 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Oct 31, 10:48 PM CST, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1148 PM CDT Mon Oct 31 2022
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020015-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1148 PM CDT Mon Oct 31 2022
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorm chances return to the forecast Thursday night and
continue through Saturday. A few strong to severe storms are possible
along with locally heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Grayson
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Grayson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Severe drought conditions affected northern portions of the county but improved by the end of the month.
Drought, Young
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Young forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Severe drought conditions affected southern portions of the county but improved by the end of the month.
Drought, Palo Pinto
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Severe drought conditions affected the entire county but improved by the end of the month.
Drought, Tarrant
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Severe drought conditions affected western portions of the county but improved by the end of the month.
Drought, Hood
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Hood forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Severe drought conditions affected the county but improved by the end of the month.
Drought, Somervell
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Somervell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Severe drought conditions affected the county but improved by the end of the month.
Drought, Johnson
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Severe drought conditions affected northwestern portions of the county but improved by the end of the month.
Drought, Limestone
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Limestone forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
Severe drought conditions affected northern portions of the county but improved by the end of the month.
Drought, Navarro
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Navarro forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Severe drought conditions affected southern portions of the county but improved by the end of the month.
Drought, Robertson
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Robertson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Severe drought conditions affected portions of the county but improved by the end of the month.
Drought, Leon
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Leon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
Severe drought conditions affected eastern portions of the county but improved by the end of the month.
Drought, Milam
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Milam forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Severe drought conditions affected northern portions of the county but improved by the end of the month.
Drought, Anderson
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Anderson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
Severe drought conditions affected portions of the county but improved by the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Missouri, November 1 to 30, 2022350 injured · $13 million · 24 events
- High Wind in Idaho, November 1 to 2, 2022$191,000 · 64 kt wind · 5 events
- Drought in Oklahoma, November 1 to 15, 202248 events
- Drought in California, November 1 to 30, 202240 events
- Drought in Nebraska, November 1 to 30, 202227 events
- Drought in Oklahoma, November 1 to 30, 202225 events
- Drought in Tennessee, November 1 to 30, 202223 events
- Drought in Kansas, November 1 to 30, 202222 events
- Drought in Kentucky, November 1 to 30, 202222 events
- Drought in Nebraska, November 1 to 30, 202221 events
- Drought in South Dakota, November 1 to 30, 202220 events
- Drought in Texas, November 1 to 30, 202220 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1067214, 1067216, 1067217, 1067218, 1067220, 1067221, 1067222, 1067223, 1067224, 1067225, 1067226, 1067227, 1067228.